MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø58 MULTI-HOLE

MEDACTA INTERNATIONAL SA MPACT ACETABULAR SHELL Ø58 MULTI-HOLE
Catalog Number 01.32.158MH
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 22 january 2019.Lot 153879 : (b)(6) items manufactured and released on 29 february 2016.Expiration date: 2021-01-26.No anomalies found related to the problem.To date, 11 items of the same lot have been already sold without any similar reported event.Investigation performed by coating supplier: the particle loss is associated with a final finishing not properly performed; but also, since the tigrowh-v is a very porous and wrinkled coating, it can not be completely avoided.Moreover, packaging and the continuous movement of the piece inside the blister during shipment, accentuates this phenomenon.Based on the fact that the implant was anyway implanted, probably the surgeon has considered the episode as non-critical.The manufacturer has improved the production controls such as check of the boxes before shipment.Preliminary investigation performed by r&d product manager: the image was analyzed.From the received image it is not possible to determine the root cause of the event; the event could be related to different phenomena, like the typology of the coating, which is highly wrinkled, the packaging and eventual movements of the piece inside the blister during the shipment.
 
Event or Problem Description
During the primary hip surgery and upon opening the cup packaging, it was discovered that there was foreign debris inside the packaging.There was a 10 minute delay in the case while the agent checked his inventory to see if there was another cup available.No other cup was available so the surgeon cleaned the debris off of the cup and implanted it into the patient.The surgery was completed successfully.

Brand Name
MPACT ACETABULAR SHELL Ø58 MULTI-HOLE
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8277371
Report Number3005180920-2019-00004
Device Sequence Number1617107
Product Code LPH
UDI-Device Identifier07630030810909
UDI-Public07630030810909
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2021
Device Catalogue Number01.32.158MH
Device Lot Number153879
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;